Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Otolaryngology
Volume 2013 (2013), Article ID 426413, 2 pages
Case Report

Amantadine-Induced Patulous Eustachian Tubes in Parkinson’s Disease

1Department of Neurological Sciences, College of Medicine, University of Vermont, UHC-Arnold 2, 1 South Prospect Street, Burlington, VT 05401, USA
2Department of Surgery (Otolaryngology), College of Medicine, University of Vermont, Burlington, VT 05401, USA

Received 3 September 2013; Accepted 10 October 2013

Academic Editors: T. Hillman and Y. Orita

Copyright © 2013 J. T. Boyd and D. A. Silverman. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Patulous Eustachian tube (PET) is a common condition that produces symptoms of aural fullness and autophony. We describe a Parkinson’s disease (PD) patient that experienced a reversible bilateral patulous (hyperpatent) Eustachian tube syndrome induced by treatment with amantadine hydrochloride. The clinical features, relevant anatomy and physiology, and associated risk factors for PET are reviewed.